Multiple Sclerosis Community
Ewwww...feeling icky!
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Ewwww...feeling icky!

Hey all, I have started taking the Amantadine but so far no luck...I guess it takes a while for them to work eh?  I hope it starts soon cause I am looking out one eye trying to stay awake writing this.

I got up this morning with and incredibly bad right hip!  I could hardly stand on my right leg when I got up and it's still feeling quite painful.  I am wondering if perhaps this might be a side effect of my steroid infusion?  I just want to wake up and feel normal though...this is NOT me and I HATE it!

Lots of Hugs,
Rena
Related Discussions
6 Comments Post a Comment
Blank
648910_tn?1290666683
oH Rena I am sorry you are having such a tough time.  I don't have any answers a I haven't had an infusion or taken Amantadine.  I just wanted to say I am here and sending you  ((((((((HUGS))))))).  I hope it kicks in soon and you feel better

terry
Blank
382218_tn?1341185087
I don't know about Amantadine either, but when I started Lyrica, the pharmacist told me it can take up to 4 weeks to achieve its full effect.  He said that is true for many meds.  With only two days on your new med, it doesn't surprise me that you aren't noticing anything yet.  Hang in there, be patient and give it time.

Re: steroid infusion and bad hip, I don't know the answer to that.   Also, I didn't know about your steroid infusion - did you have one very recently?
Blank
335728_tn?1331418012
Hey ladies...saveone, thankyou for your compassion my dear...HUGS are what we all need at one time or another are they not?  Thanks again!

db1...I haven't had an infusion since February this year but I know that Solumedrol can cause problems with hip joints...I hope that is not what is happening here...all I know is I could hardly walk when I finally managed to get out of bed today!  What a smack of pain I got and it took quite a while to loosen things up.  I think I will just have to keep a close eye on it.  I am trying to be patient but it's so darn frustrating when you get up raring to go in the morning and 15 minutes later you can't keep your eyes open!  Can't imagine trying to get ready to go to a job...I would never make it! haha  I have dealt with the waiting for a drug to work before so I guess it won't kill me to wait a few weeks for this to kick in...just HATE this feeling!

Lots of Hugs,
Rena
Blank
Avatar_f_tn
I think you are the second person I saw taking amantadine for wakefulness?  Is that what you are taking it for?  

Could you please explain how this works?  I thought it was used  for extrapyramidal sympotms and as an anti-viral?

I keep racking my brain and would appreciate you educating me.

Hope you feel better,
Karen
Blank
335728_tn?1331418012
Hey there...yes, I was confused as to how this would work for fighting fatigue...especially when my pharmacist had never seen it used for this before!!  The following is an explanation as to how it works:

It has been used for many years as a drug of choice in combating fatigue and has been used to treat fatigue in patients with multiple sclerosis (MS). It works by facilitating the release of dopamine (i.e., a nervous system hormone) from nerve cells. Amantadine is also used in Parkinson’s disease.

Since this drug has an antiviral action, and MS exacerbations are triggered by infections, experts suggest that the use of amantadine can reduce the amount of flare-ups by preventing viral infections. In a two-year study, fewer exacerbations resulted in those treated with amantadine versus placebo. Intermittent therapy is suggested due to the diminished effects of the drug after a few months. Caution should be taken by patients with kidney disease to prevent toxicity. It is usually well tolerated, but side effects of amantadine include insomnia, mood disturbances, allergic reactions, confusion, and hallucinations.

So that is it in a nutshell I guess...I am taking it for fatigue and so far it hasn't changed anything but it's only been 2 days so I guess I have to give it a chance!

Thank you for the well wishes and I hope this is helpful!

Lots of Hugs,
Rena
Blank
293157_tn?1285877039
Hi there..I remember when I started it I didn't feel so good...I felt out of it and zoned out..but it did help the fatigue after a few days...then I couldn't sleep...hope it helps soon if not I suggest to stop...

I stopped taking amantadine when I uped the dose of gabapentin...they didn't seem to work together for me..but if I get real bad fatigue I will try it again.

take care
wobbly
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Neurology Answerers
Avatar_f_tn
Blank
essdipity
147426_tn?1317269232
Blank
Quixotic1
Washougal, WA
572651_tn?1333939396
Blank
Lulu54
Dayton, OH
667078_tn?1316004535
Blank
HVAC
Durham, NC
987762_tn?1331031553
Blank
supermum_ms
Australia
198419_tn?1360245956
Blank
sllowe